Jan 2, 2004
i have been positive for five years and started right away on d4t,3tc and viramune. after two years I noticed fat loss (especially in the face). my dr then recommended a switch from d4t to azt. I have been taking this for the last three years and have noticed that the fat loss has gotten worse. Lately i have been hearing alot of bad things with azt. I guess I assumed all the problems with it were when they used to give it in such high doses. I also hear some experts say that it is not so bad for wasting? I have read some emails in which you suggest abacavir as a better alternative? what do you think?
Response from Dr. Moyle
The data are quite limited and a bit conflicting. Some cohort data suggest benefits of switching d4T to AZT but some prospective data that indicate that persons on AZT based regimens still lose fat over time. The switch from AZT to abacavir (or possibly to tenofovir) is a reasonable consideration and may stop things getting worse or even allow some gradual fat recovery. Given your treatment history it should be virologically OK. Best Wishes Graeme Moyle
Does oral chelation interfer with meds?
dr.moyle from india,have mercy sir!
- Diarrhea After Oral Sex Hooker What Are The Chances Of HIV
- Sore On Penis After Giving Oral Worried I Have HIV
- Sore Testicles After Licking Vagina Worried I Have HIV
- Swollen Glands After Licking Vagina Worried I Have HIV
- Tingling In Feet After Swallowing Sperm Sign Of HIV AIDS
- How Can A Woman Get Vaginal Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.